MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C3260
Medical Device Problem Codes Break (1069); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-01491.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, prior to use, the hospital technician inadvertently kinked the ruby coil on the back table; therefore, it was not used in the procedure.While advancing a ruby coil in the aneurysm using a non-penumbra microcatheter, the hospital technologist pulled back the microcatheter and lost access to the aneurysm.Therefore, it was decided to retract the ruby coil; however, upon retracting a ruby coil out of the microcatheter, the ruby coil unintentionally detached.It was reported that half of the ruby coil was in the aneurysm and the other half in the native vessel (anterior tibial artery to superficial femoral artery).Therefore, the physician decided to snare the detached coil; however, the ruby coil broke in half.The physician was able to use forceps to remove the remaining coil.The procedure was completed using additional ruby coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7737512
Report Number3005168196-2018-01492
Device Sequence Number19494041
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Catalogue NumberRBY2C3260
Device Lot NumberF82370
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age24 YR
Date Report Sent to FDA01/01/2005